Skip to main page content
Access keys NCBI Homepage MyNCBI Homepage Main Content Main Navigation
Case Reports
. 2000 Nov;66(5):373-4.

Argyria Following the Use of Dietary Supplements Containing Colloidal Silver Protein

Affiliations
  • PMID: 11107524
Case Reports

Argyria Following the Use of Dietary Supplements Containing Colloidal Silver Protein

S H Gulbranson et al. Cutis. .

Abstract

The onset of argyria following the use of dietary supplements containing colloidal silver protein is presented. The patient was using a silver-containing product for cold and allergy prophylaxis. We review the past and present medicinal roles of silver and include a differential diagnosis for argyria. The hyperpigmentation of argyria is usually permanent, and it follows a sun-exposed distribution. This case report highlights the potential for toxicity following the use of dietary supplements and demonstrates the importance of physician inquiry regarding alternative medicines. Finally, we examine the limited role of the Food and Drug Administration (FDA) in regulating alternative medicines marketed as dietary supplements.

Similar articles

See all similar articles

Cited by 6 articles

See all "Cited by" articles

Publication types

Feedback